Joslin Center Reports Possible Link Between Byetta, Pancreatitis

Ruzanna Harutyunyan's picture
Advertisement

The FDA recently issued an alert regarding several cases of severe pancreatitis, including two deaths from the condition and four deaths in individuals who had previously had pancreatitis, possibly associated with Byetta treatment for type 2 diabetes.

Advertisement

It is important for patients who use Byetta to understand that the risk for developing pancreatitis is rare (approximately 1 case reported in every 3,000 patients using the drug for a year) and that the majority of reported cases were in individuals with at least one pre-exisiting risk factor for pancreatitis, such as gallstones, alcohol abuse or high triglyceride levels.

If you are taking Byetta and have concerns, you should consult your Joslin Clinic physician at 617-732-2400 or your health care provider.

It is important to be aware of any early warning signs of pancreatitis, which include severe abdominal pain that may be accompanied by nausea and vomiting. If you experience any of these symptoms, whether or not you are taking Byetta, contact your physician immediately. You should not make changes in your medical therapy until you have spoken to your physician.

Share this content.

If you liked this article and think it may help your friends, consider sharing or tweeting it to your followers.
Advertisement